MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Catalog Number 21AHPJ-505
Medical Device Problem Codes Physical Resistance/Sticking (4012); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of explant due to valve leaflet found stuck in open position after three days of implant and high pressure gradient was reported.It was reported that normal leaflet function was confirmed manually with the leaflet tester after the suturing the valve.Information from field indicated that the valve was explanted and was tested again for leaflet function, and found to move normally with the leaflet tester but after a few minutes the leaflet was stuck again and needed the leaflet tester to push.A more comprehensive assessment, including hydrodynamic testing to evaluate valve function could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Correction: h1 - type of reportable event.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm masters series hemodynamic plus valve was chosen for implant.After the valve was sutured in, normal leaflet function was confirmed manually with the official leaflet tester.After procedure, the patient passed a smooth post-operative course.Three days post-procedure, it was observed during pre-discharge transthoracic echocardiography (tte) the valve leaflet was stuck in open position.This was confirmed the next day on transesophageal echocardiography (tee).It was noted that the pressure gradient was high, which was believed to be due to the implanted valve.A decision was made to explant the valve on (b)(6) 2023 and replaced with another 21mm sjm masters series hemodynamic plus valve.The explanted valve was tested again for leaflet function and found to move normally with the leaflet tester but after a few minutes the leaflet was stuck again and needed the leaflet tester to push.The patient remained hemodynamically stable throughout the procedure.The patient status was reported as discharged.10 days post-procedure, the patient presented with infective endocarditis on the second 21mm sjm masters series hemodynamic plus valve.The patient was reported to have undergone a homograft procedure in (b)(6) 2023.It was indicated that the homograft was not related to implanted 21mm mechanical valve.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm masters series hemodynamic plus valve was chosen for implant.It was noted that the valve leaflet does not open consistently.The device was explanted and replaced with another sjm valve.
 
Additional Manufacturer Narrative
An event of explant due to valve leaflet found stuck in open position after three days of implant and high pressure gradient was reported.It was reported that normal leaflet function was confirmed manually with the leaflet tester after the suturing the valve.Information from field indicated that the valve was explanted and was tested again for leaflet function, and found to move normally with the leaflet tester but after a few minutes the leaflet was stuck again and needed the leaflet tester to push.A more comprehensive assessment, including hydrodynamic testing to evaluate valve function could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: 4582 was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of explant due to valve leaflet found stuck in open position after three days of implant and high pressure gradient was reported.It was reported that normal leaflet function was confirmed manually with the leaflet tester after the suturing the valve.Information from field indicated that the valve was explanted and was tested again for leaflet function, and found to move normally with the leaflet tester but after a few minutes the leaflet was stuck again and needed the leaflet tester to push.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18007722
Report Number2135147-2023-04650
Device Sequence Number18040712
Product Code LWQ
UDI-Device Identifier05415067043597
UDI-Public(01)05415067043597(17)280603(10)C00012761
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AHPJ-505
Device Lot NumberC00012761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2023
Supplement Date Received by Manufacturer01/10/2024
02/13/2024
04/09/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date01/16/2024
02/14/2024
04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexMale